Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 44, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at May 12, 1995, 2:50 AM CDT for Ness County, Kansas. It was in force for 31 min.
The area
The counties it named.
The facts
- Issued
- May 12, 1995, 2:50 AM CDT (07:50 UTC)
- Expired
- May 12, 1995, 3:21 AM CDT
- In force
- 31 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Ness County, KS
The radar
The Dodge City radar (KDDC), 80 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 484 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 120752 SVRDDC KSC135-120830- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 250 AM CDT FRI MAY 12 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL KANSAS ...SOUTHWESTERN NESS COUNTY AT 250 AM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 35 MILES NORTHWEST OF DODGE CITY OR 10 MILES SOUTH OF BEELER MOVING NORTHEAST AT 25 MILES AN HOUR. THIS STORM WILL REACH HIGHWAY 283 SOUTH OF NESS CITY BY 325 AM CDT AND IS LIKELY PRODUCING HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM IN SOUTHWEST NESS COUNTY YOU SHOULD TAKE IMMEDIATE SHELTER. JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 10:13 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, May 11, 10:13 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1000 PM CDT THU MAY 11 1995 PBLM FOR TNGT IS INCRG CHC TSTMS TWRD MRNG AS THETAE RDG WORKS ITS WAY E WHILE MSWIS SHWG UPSTRM VORT A BIT AHD OF NGM. LONE TSTM JUST W GCK ATTM ON 88D. PRFLRS SHWG GD WAA AND ADAP HAS MSTR CNVGNC IN AXIS OF ARND -4 LI OVR WRN KS. WL GUESS 2ND BOUT TSTMS AFT MDNGT THUS GOING POPS OKAY. WRM FNT HOVERS ACRS ZNS S OF GCK AND DDC. LLJ SLO TO DVLP BUT SHD CONTr TO STRENGTHEN TWRD MRNG. WL SHADE LOWS UP A TAD TNGT IN WAA. PROG SNDGS FOR TMRW PUT HOT SPOT DDC E WITH -6 TO -10 LI`S... 2-4 THSND J/KG CAPES AND 4-6 HND SRH. WILD ANTICIPATION FOR TMRW NGT!! JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 6:20 PM CDT | Tornado Warning | DDC | Ellis | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.